Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Cheyenne, WY

June 28, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2007, 5:27 PM MDT for Laramie County, Wyoming. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 5:27 PM MDT (23:27 UTC)
Expired
Jun 28, 2007, 6:30 PM MDT
In force
63 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 32 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:30 PM MDTHAIL 110 S Chugwater, WYCOVERED GROUND BETWEEN 530-545 PM
Jun 28, 5:30 PM MDTHAIL 16 Sse Cheyenne, WYQUARTER AND DIME SIZE HAIL FROM MULTIPLE REPORTS.
Jun 28, 6:15 PM MDTHAIL 113 E Cheyenne, WY
Jun 28, 6:20 PM MDTHAIL 1.75Hillsdale, WY1 TO 1 3/4 INCH HAIL 620-630 PM
Jun 28, 6:36 PM MDTHAIL 1.5Hillsdale, WY1-2 INCH HAIL WITH BROKEN WINDOWS/SKYLIGHTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 282327
SVRCYS
WYC021-290030-
/O.NEW.KCYS.SV.W.0065.070628T2327Z-070629T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LARAMIE COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF CHEYENNE...

* UNTIL 630 PM MDT

* AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST OF LAMBERT TO 9
  MILES SOUTH OF CHEYENNE...OR ALONG A LINE EXTENDING FROM 30 MILES
  SOUTH OF WHEATLAND TO 9 MILES SOUTH OF CHEYENNE...AND MOVING EAST
  AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HWY 85 AT LODGEPOLE CREEK BY 545 PM MDT...
  HWY 85 AT COUNTY ROAD 222 BY 600 PM MDT...
  I-80 MM 370 BY 605 PM MDT...
  HWY 85 MM 32 BY 625 PM MDT...
  I-80 MM 377 BY 630 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4165 10527 4165 10467 4156 10465 4156 10407
      4100 10406 4100 10527

$$

SOWKO
4 follow-up statements
000 
WWUS55 KCYS 282334
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT THU JUN 28 2007

WYC021-290030-
/O.CON.KCYS.SV.W.0065.000000T0000Z-070629T0030Z/
LARAMIE WY-
534 PM MDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR CENTRAL LARAMIE COUNTY...

AT 528 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 22 MILES NORTHWEST OF HWY 85 MM 32 TO 6 MILES SOUTH OF SOUTH
GREELEY HIGHWAY...OR ALONG A LINE EXTENDING FROM 31 MILES SOUTH OF
WHEATLAND TO 9 MILES SOUTH OF CHEYENNE...MOVING EAST AT 5 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HWY 85 AT LODGEPOLE CREEK BY 610 PM MDT...
  HWY 85 AT COUNTY ROAD 222...I-80 MM 370...HWY 85 MM 32 AND I-80 MM
  377 BY 630 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4163 10485 4165 10467 4156 10465 4156 10443
      4100 10437 4099 10487

$$

SOWKO
000 
WWUS55 KCYS 282358
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT THU JUN 28 2007

WYC021-290030-
/O.CON.KCYS.SV.W.0065.000000T0000Z-070629T0030Z/
LARAMIE WY-
557 PM MDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR CENTRAL LARAMIE COUNTY...

AT 549 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF HWY 85 MM 32 TO 11
MILES SOUTH OF I-80 MM 370...OR ALONG A LINE EXTENDING FROM 30 MILES
NORTH OF CHEYENNE TO 12 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 
10 MPH.  THE STORMS HAVE MOVED EAST OF CHEYENNE.  

SEVERE THUNDERSTORMS WILL BE NEAR...
  I-80 MM 370 BY 605 PM MDT...
  I-80 MM 370 BY 610 PM MDT...
  HWY 85 MM 32 AND I-80 MM 377 BY 630 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4165 10486 4165 10467 4156 10465 4156 10443
      4100 10437 4099 10476

$$

SOWKO
000 
WWUS55 KCYS 290016
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT THU JUN 28 2007

WYC021-290030-
/O.CON.KCYS.SV.W.0065.000000T0000Z-070629T0030Z/
LARAMIE WY-
615 PM MDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR CENTRAL LARAMIE COUNTY...

AT 610 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTH OF HWY 85 MM 32 TO 11
MILES SOUTH OF I-80 MM 377...OR ALONG A LINE EXTENDING FROM 27 MILES
NORTH OF CHEYENNE TO 19 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 
15 MPH.  THE STORMS ARE EAST OF CHEYENNE AND MOVING AWAY FROM THE 
CITY.  

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL CENTRAL LARAMIE COUNTY AT 630 PM MDT

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4149 10473 4153 10448 4100 10437 4099 10463

$$

SOWKO
000 
WWUS55 KCYS 290032
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
630 PM MDT THU JUN 28 2007

WYC021-290040-
/O.EXP.KCYS.SV.W.0065.000000T0000Z-070629T0030Z/
LARAMIE WY-
630 PM MDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY EXPIRES
AT 630 PM MDT...

THE STORM HAS EXITED THE WARNED AREA AND MOVED INTO EASTERN LARAMIE 
COUNTY. THE STORM REMAINS SEVERE AND HAS PROMPTED ANOTHER WARNING 
FOR POINTS EAST...HOWEVER...THE WARNING FOR CENTRAL LARAMIE COUNTY 
WILL BE ALLOWED TO EXPIRE.  

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4149 10473 4153 10448 4100 10437 4099 10463

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:15 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 28, 3:15 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT THU JUN 28 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY...SOME CONVERGENCE OF
MOIST/UNSTABLE AIR TO THE EAST AND DRIER AIR TO THE WEST FROM
EAST CENTRAL WY TO NEAR KLAR.  FEW TSTMS HAVE DEVELOPED AND THEY
HAVE BEEN PULSING ON RADAR.  DEGREE OF INSTABILITY AND A WEAK
SHORTWAVE TROUGH SLIDING THROUGH UPPER RIDGE BOTH SUGGEST THAT
A FEW STORMS WITH SMALL HAIL ARE POSSIBLE THIS EVENING.  MID
LEVEL CAP SHOULD KEEP TSTMS MOSTLY OUT OF NEBRASKA PANHANDLE
EXCEPT FOR FAR NW PORTION.  MOIST SSE WINDS TONIGHT BUT FIGURE
ANY LOW CLOUDS LATER ON SHOULD BE LIMITED TO SE CORNER OF WY.
ON FRI AND SAT...UPPER RIDGING WILL PREVAIL WITH TEMPS WARMER
BOTH DAYS.  AFTERNOON/EVENING TSTMS FRI WILL BE SOMEWHAT SIMILAR
TO THOSE NOW...WITH EVEN FEWER ON TAP FOR SAT AS THE BETTER
INSTABILITY SHIFTS EAST.

.LONG TERM...SUNDAY THRU THURSDAY...HOT AND MAINLY DRY WEATHER
EXPECTED TO STAY IN PLACE OVER THE REGION WITH UPPER HIGH ANCHORED
VICINITY OF THE 4 CORNERS AREA.  WEAK IMPULSES WILL BE SHUNTED
MAINLY TO THE NORTH OF THE CWA AS MAIN BELT OF WESTERLIES LIFTS TO
ALONG THE U.S./CANADIAN BORDER.  THOUGH ISOLD MAINLY LATE DAY
CONVECTION CAN NOT BE RULED OUT WILL NOT INTRODUCE INTO FCST AT THIS
TIME DUE TO VERY LIMITED NATURE AND LIKELY CAPPING EFFECT FROM UPPER
HIGH.

&&

.AVIATION...VFR CONDITIONS TONIGHT THROUGH SATURDAY WITH EXCEPTIONS
OF LOCAL MVFR CEILING/VSBY IN THE FEW TSTMS...AND A POSSIBLE MVFR
CEILING AT KCYS LATE TONIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM...RE
Hazardous weather outlook, Jun 28, 10:55 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT THU JUN 28 2007

NEZ001>003-019>021-054-055-WYZ059>070-291130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE
MOUNTAINS.  THESE WILL MOVE SLOWLY SOUTHEAST ACROSS THE LARAMIE
VALLEY AND THE REST OF SOUTHEAST WYOMING DURING THE REST OF THE
AFTERNOON AND EARLY EVENING HOURS.  THE STRONGEST STORMS WILL
PRODUCE SMALL HAIL AND BRIEF WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP FRIDAY
ALONG AND NEAR THE LARAMIE RANGE...AND ON SATURDAY ALONG AND EAST
OF THE LARAMIE RANGE.

FIRE DANGER CONCERNS WILL BE ON THE INCREASE ACROSS SOUTHEAST WYOMING
FRIDAY THROUGH TUESDAY. HOT TEMPERATURES WILL COMBINE WITH LOW
RELATIVE HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE THE
POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

In the hours before

Local storm report, Jun 28, 4:34 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             10 N LARAMIE            41.46N 105.58W
06/28/2007  E0.88 INCH       ALBANY             WY   PUBLIC

&&

SJC
Local storm report, Jun 28, 5:07 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             8 S CHEYENNE            41.03N 104.79W
06/28/2007  E1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

            REPORTED BY OFF DUTY NWS EMPLOYEE

0455 PM     HAIL             7 S CHEYENNE            41.04N 104.79W
06/28/2007  E1.75 INCH       LARAMIE            WY   PUBLIC

0450 PM     TORNADO          7 S CHEYENNE            41.04N 104.79W
06/28/2007                   LARAMIE            WY   PUBLIC

            MULTIPLE REPORTS OF FUNNEL CLOUDS...AND TWO REPORTS OF A
            CONFIRMED TORNADO...7S SOUTH OF CHEYENNE NEAR CHALK
            BLUFFS ROAD.

&&

SJC
Local storm report, Jun 28, 5:26 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             4 N CHEYENNE            41.20N 104.79W
06/28/2007  E1.00 INCH       LARAMIE            WY   PUBLIC

            QUARTER AND DIME SIZE HAIL REPORTED.

&&

SJC

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:02 PM MDTSevere Thunderstorm WarningCYSAlbany43 min
Jun 28, 4:44 PM MDTSevere Thunderstorm WarningCYSLaramie61 min
Jun 28, 4:53 PM MDTTornado WarningCYSLaramie37 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.